Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

August 2, 2016Clarke County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 2, 2016, 5:36 PM CDT for Clarke County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 5:36 PM CDT (22:36 UTC)
Expired
Aug 2, 2016, 6:00 PM CDT
In force
24 min
Issued by
NWS Jackson, MS

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2129 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WWUS84 KJAN 022236
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT TUE AUG 2 2016
 
MSZ058-022300-
CLARKE MS-
536 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY
THROUGH 600 PM CDT...

AT 536 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SYKES...OR 12 MILES NORTHEAST OF QUITMAN...MOVING SOUTH AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANDALL...SNELL...MIDDLETON...SABLE AND SYKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3195 8847 3198 8870 3222 8871 3223 8843
TIME...MOT...LOC 2236Z 357DEG 10KT 3212 8853 

$$

LAMB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:30 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 2, 3:30 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
330 PM CDT TUE AUG 2 2016

.DISCUSSION...Tonight through Thursday night
Latest satellite imagery showed the CWA under a broad mid
to upper level ridge with the high centered over the ArkLaTex region.
Area radars were picking up isolated showers and thunderstorms east
of I-55 into Alabama. On the surface high pressure centered over
Southern Georgia was bringing in weak southerly flow with
precipitable water around 2 inches. The 850 mb high was centered
over the CWA with dryer deep layer airmass to the west of I-55
toward the mean ridge center. Mid afternoon temps were in the lower
to upper 90s. Dewpoints were in the mid to upper 70s...esp in the
delta region where we have the Heat Advisory in place. Heat indexes
were above 105 degrees in some locations.

For this afternoon Hi-Res models shows our rain chances in the east
tapering off by sunset. A few storms in the east may produce some
brief gusty winds and some downpours before diminishing with pwats
near 2 inches.

For the period expect warm days and muggy nights, especially across
the northwest delta region where heat indices during the day will
exceed 110 degrees in some locations there, while elsewhere it will
range from 105 to 110 degrees through Wednesday afternoon. Thus a
Heat Advisory is currently in effect for the delta region from this
afternoon through This evening. The advisory will be expanded across
the entire cwa on Wednesday morning. Portions of the northwest delta
may be under an Excessive Heat Warning on Wednesday. That will be
determined by the midnight shift. Looking at the heat potential for
Thursday the advisory may have to be extended into Thursday evening
with heat indexes projected to be from 105 to 110 degrees at that
time. Daily highs will be mainly in the middle to upper 90s. Nightly
lows will be mainly in the middle 70s with some upper 70s in the
delta region. The mid to upper ridge will remain dominant during
the period.

Isolated to scattered showers and thunderstorms will be possible
each afternoon across much of the forecast area, especially the
eastern half. PWATs will be 1.8 to around 2 inches for some brief
downpours. The upper ridge will be positioned such that a southeast
diving complex of storms could perhaps clip far eastern portions of
the CWA. Thus, attention will be paid upstream through the period to
see if such convection indeed develops in this northwest flow aloft
pattern.  Otherwise, convection that simply develops over the region
each afternoon, will dissipate around sunset each evening as daytime
heating gradually wanes. /17/

Friday through Monday...At the beginning of the period, large
sprawling mid/upper level ridge will remain anchored over the
southern CONUS with its center over TX/OK. A weakness in the ridge
will exist over the TN valley into northwest FL resulting in light
northerly flow over the forecast area. The high center will readjust
itself to the Mid South Saturday and Sunday, sliding further east
into the TN valley by Monday.

All through this period the airmass will remain quite moist with
precipitable waters remaining near 2 inches. While the mostly
diurnal convection should be enhanced by shortwaves embedded in the
northerly flow at the end of the week, the convective potential
should continue through the weekend regardless of the high center
position given the moisture availability and lack of inhibition.

The heat looks to continue to be a problem through the extended
period with highs in the mid 90s and dewpoints in the 70s resulting
in heat indices around 105 or higher in the Delta regions near the
MS river. /26/

&&

AVIATION...

Mainly VFR conditions are anticipated as we go through tonight and
Wednesday. TSRA activity could develop farther west into eastern MS
affecting the GTR/MEI/HBG corridor from late afternoon into this
evening.
/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77  97  76  96 /  13  22  13  40
Meridian      76 100  75  95 /  19  34  18  43
Vicksburg     76  98  76  97 /   8  17  12  34
Hattiesburg   77  95  77  94 /  21  43  20  51
Natchez       77  96  76  94 /  10  20  12  43
Greenville    77  98  77  97 /   7  16  10  21
Greenwood     75  98  76  97 /  10  18  12  31

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory from 7 AM to 7 PM CDT Wednesday for MSZ026>033-
     036>039-042>046-048>066-072>074.

     Heat Advisory until 7 PM CDT Wednesday for MSZ018-019-025-034-
     035-040-041-047.

LA...Heat Advisory until 7 PM CDT Wednesday for LAZ007>009-015-016-
     023>026.

AR...Heat Advisory until 7 PM CDT Wednesday for ARZ074-075.

&&

17/EC/26
Hazardous weather outlook, Aug 2, 4:19 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT TUE AUG 2 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-
032130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-
419 PM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND PORTIONS OF NORTHWEST
MISSISSIPPI AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...SIGNIFICANT
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL SEND HEAT INDICES ABOVE 110
FOR A FEW HOURS THROUGH THE REMAINDER OF THIS AFTERNOON AND AGAIN
TOMORROW AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

SIGNIFICANT HEAT MAY CONTINUE WITH HEAT INDICES EXPECTED TO PEAK
ABOVE 110 FOR THE NEXT FEW DAYS IN THE DELTA REGION. IT IS POSSIBLE
THAT AN EXCESSIVE HEAT WARNING WILL EVENTUALLY BE NECESSARY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ025>033-035>039-042>066-072>074-032130-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
419 PM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL AND SOUTHERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

THE COMBINATION OF HEAT AND HUMIDITY WILL SEND HEAT INDICES TO A
RANGE OF 105 TO 110 DEGREES FOR A FEW HOURS THROUGH THE REMAINDER OF
THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON. A HEAT ADVISORY IS NOW
IN EFFECT THROUGH TOMORROW AFTERNOON FOR THESE AREAS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ELEVATED THREAT FOR EXCESSIVE HEAT WILL CONTINUE WITH HEAT
INDICES EXPECTED TO PEAK ABOVE 105 FOR THE NEXT FEW DAYS. IT IS
POSSIBLE THAT A HEAT ADVISORY WILL CONTINUE TO BE NECESSARY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

50

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 2, 3:57 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT TUE AUG 2 2016

MSZ046-052-022130-
LAUDERDALE MS-KEMPER MS-
357 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND
SOUTHEASTERN KEMPER COUNTIES THROUGH 430 PM CDT...

AT 357 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BLACKWATER...OR 7 MILES NORTH OF MERIDIAN STATION...MOVING SOUTH
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAUDERDALE...MERIDIAN STATION...PORTERVILLE AND TAMOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3274 8869 3275 8847 3248 8843 3252 8867
TIME...MOT...LOC 2057Z 355DEG 14KT 3264 8857

LAMB
Special weather statement, Aug 2, 4:27 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT TUE AUG 2 2016

MSZ052-022200-
LAUDERDALE MS-
427 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAUDERDALE COUNTY
THROUGH 500 PM CDT...

AT 427 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER KEWANEE...OR NEAR CUBA...MOVING SOUTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERIDIAN...ALAMUCHA...TOOMSUBA...KEWANEE AND INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3227 8843 3224 8856 3248 8861 3252 8840
      3251 8840
TIME...MOT...LOC 2127Z 339DEG 16KT 3243 8847

LAMB
Local storm report, Aug 2, 4:31 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT TUE AUG 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     4 NNE LAUDERDALE        32.57N 88.48W
08/02/2016                   LAUDERDALE         MS   EMERGENCY MNGR

            THREE TREES WERE DOWNED ALONG OLD HWY 45

&&

DL
Special weather statement, Aug 2, 4:55 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT TUE AUG 2 2016

MSZ052-058-022230-
CLARKE MS-LAUDERDALE MS-
455 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAUDERDALE AND
NORTHWESTERN CLARKE COUNTIES THROUGH 530 PM CDT...

AT 455 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SABLE...OR 11 MILES NORTH OF QUITMAN...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STONEWALL...SAVOY AND SABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3228 8884 3228 8867 3208 8859 3207 8885
TIME...MOT...LOC 2155Z 354DEG 14KT 3221 8874

LAMB
Special weather statement, Aug 2, 5:26 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT TUE AUG 2 2016

MSZ038-045-022300-
WINSTON MS-NESHOBA MS-
526 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NESHOBA AND SOUTH
CENTRAL WINSTON COUNTIES THROUGH 600 PM CDT...

AT 526 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STALLO...OR 8 MILES WEST OF NANIH WAIYA...MOVING NORTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STALLO AND NOXAPATER.

LAT...LON 3284 8899 3287 8920 3302 8918 3300 8895
TIME...MOT...LOC 2226Z 186DEG 5KT 3296 8909

DL
Special weather statement, Aug 2, 5:36 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT TUE AUG 2 2016

MSZ058-022300-
CLARKE MS-
536 PM CDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY
THROUGH 600 PM CDT...

AT 536 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SYKES...OR 12 MILES NORTHEAST OF QUITMAN...MOVING SOUTH AT 10
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANDALL...SNELL...MIDDLETON...SABLE AND SYKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3195 8847 3198 8870 3222 8871 3223 8843
TIME...MOT...LOC 2236Z 357DEG 10KT 3212 8853

LAMB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:15 PM CDTSpecial Weather StatementJANLowndes30 min
Aug 2, 2:35 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more4 days
Aug 2, 3:13 PM CDTSpecial Weather StatementJANNoxubee32 min
Aug 2, 3:57 PM CDTSpecial Weather StatementJANKemper33 min
Aug 2, 4:27 PM CDTSpecial Weather StatementJANLauderdale33 min
Aug 2, 4:55 PM CDTSpecial Weather StatementJANClarke35 min
Aug 2, 5:26 PM CDTSpecial Weather StatementJANWinston34 min
Aug 2, 6:37 PM CDTSpecial Weather StatementJANJasper23 min
Aug 2, 6:39 PM CDTSpecial Weather StatementJANSmith36 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.